| Model Number |
8606000 |
| Medical Device Problem Code |
Insufficient Device Problem Information (3190)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/15/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Dräger was not involved by the hospital into any follow-up measures after occurrence of the event.The only further detail which could be obtained from the contact person named in the ufr was that the workstation is back in use after exchange of the ventilator motor.A case-specific evaluation is not possible for dräger; the following can be concluded: it is plausible that an issue with the ventilator motor will lead to a stop of automatic ventilation.However, the device responds with a safety shut-down of automatic ventilation to various conditions to protect the patient from potentially hazardous output.These conditions do not only include technical deviations with the device components.Some patients for example react to the volatile anesthetic with coughing during the wake-up phase - this can lead to a fast and high rise of the airway pressure when it happens in a moment during which the ventilator applies a breathing hub.The device is designed to abort the ventilation hub and to post a vent fail alarm when the triggering condition is present for more than 400ms.The device response can be similar in a situation when pressure is applied to the patient's chest during e.G.Repositioning or when a hose of the patient circuit becomes suddenly occluded by accident - both scenarios may also lead to a transient rise in airway pressure.It can thus not be confirmed by the manufacturer that the motor exchange was a necessary measure.Finally, the exact root cause for the reported event cannot be determined by dräger.The device is almost seven years old and not under a service contract; status of repairs and preventive maintenance is thus not known to dräger.The risk of a failure of automatic ventilation is under control - an anesthesia device must be operated under constant supervision of a trained user who is immediately aware of the shut-down of automatic ventilation.The device design allows to continue surgery in manual ventilation with the built-in breathing bag, this includes also the dosage of volatile anesthetics.
Event or Problem Description
It was reported that the device suddenly posted a "ventilator failure" alarm during a running surgery and that automatic ventilation was shut down.There was no detail in the report which would reasonably suggest that health consequences for the patient may have occurred.